Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

b.nice

Member
  • Posts

    11
  • Joined

  • Last visited

Posts posted by b.nice

  1. My acne flared up after I stopped taking the pill too. I've been on Isotrex since January and the initial flare up was pretty awful but since it tailed off my skin has been looking better than it has in years. I would say it's worth a try, but you should also consider starting with Differin rather than Isotrex.

  2. Hi I've been using Isotrex (similar to Retin-A) for 7 weeks now and it was making my skin red, irritate and dry. About a week ago I started using the Effaclar-H moisturiser from La Roche Posay on the advice of my Derm, and now my skin is soft, hydrated and no longer irritated. I don't know if it's just that my skin got used to it, but I can HIGHLY recommend it.

  3. Hi, I know what you're going through! I'm going through the initial breakout and it feels like my skin is just so pissed off at me -angry, red, flaky and covered in spots. I've been through a couple of moisturisers, a lot of which seemed to sting when I applied them but I've just started using Effaclar-H from La Roche Posay (recommended by my Derm) and it seems to be doing the trick. It's soothing, moisturising and formulated for acne prone skin.

  4. Hi Michael, I'm so sorry about the breakout. I know what ur going through. My skin is pretty bad at the moment too -angry, red, inflamed, dry and peeling. Every time I think, OK this HAS to be the end, a new one pops up. But on the positive side I do feel like the whiteheads are much easier to extract, a little squeeze usually sorts them out if I'm patient and don't squeeze them too soon. Also I'm peeling so much that I have the feeling that once my spots have scabbed over that they heal faster than usual.

    I was at the Derm yesterday (4 wks after starting treatment) and she said that I should really stick with it for 8 weeks in total before I judge it. So I'm going to do that. I also started using an old favourite moisturiser again -Lancome Aquafusion gel cream and although it stung a bit this morning when I put it on (which it had never done before) it seems to be doing a better job at keeping my skin moisturised than any of the other creams I'd tried. I can highly recommend it. Are you also using a good sunscreen every day? Apparently this is really important. I'm totally guessing here, but it could be that part of your redness is due to increased sun sensitivity which happens on retinoid treatment.

    BTW, just out of interest how old are you? I'm 31 and my acne is hormonal. Have you had a follow up with your Derm? And have you had any cystic acne since starting Isotrex? Or is it all relatively close to the surface?

    Good luck and keep me posted!

  5. I think that you have a similar problem to me. I have inflammed acne, whiteheads, blackheads and little bumps that never really surface and don't go red but just sit there under the surface for months. I get the removed when I get a facial and was told that they are "milia", here's an interesting article about them:

    http://www.dermadoctor.com/pages/newslette...6A5D89AFD221%7D

    I started Isotrex (a topical retinoid) about 3 and a half weeks ago, and I'm hoping that'll help.

  6. Over the years I've tried Belara, Orthoevra (the patch) and after a break of 18 months when my hormonal acne reasserted itself big time, am now on Yasmin. All of those BCPs helped with my acne, but for me Yasmin has had the least side effects -but I know friends of mine who have had mood swings during the first month, so I really do think the side effects vary from person to person.

    A link that I found really helpful about BCP and acne was this:

    http://www.dermadoctor.com/pages/newsletter225.asp

    I've only been on it a month, and I have had an initial inflammatory breakout, but I think it's finally starting to resolve itself (I got it between weeks 2 and 4 of treatment). It's probably got more to do with a topical retinoid (Isotrex) I started using at the same time, as I can't really remember much of an initial breakout when I started Belara (although that was years ago, so maybe I've just forgotten).

    Good luck!

  7. Hi, I've been on Isotrex cream for 3 and a half weeks now too, which is when I also started on Yasmin BCP and have Basocin (topical Clindamycin) for on the spot treatment. At first my skin started smoothing out and peeling, but after 2 weeks or so I started getting all the whiteheads that you were talking about and had 4 nastily inflammed spots in a week (I usually only had one beast of a spot at a time). But as you said, I have the impression that these were sleeping monsters that were just brought to the surface by the Isotrex. Like you, I seem to have quite a bit of irritation but I also feel like my spots are healing and scabbing over faster and the whiteheads are tiny and pretty easy to remove. So I've got mixed feelings about it, but I'm going to stick with it. Let me know how you're getting on!

×